STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
502-03-54E |
| Medical Device Problem Codes |
Corroded (1131); Unstable (1667); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414); Joint Laxity (4526); Metal Related Pathology (4530)
| Date of Event |
02/19/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An event regarding altr involving an unknown trident shell was reported. the event was not confirmed. method & results: device evaluation and results: not performed as product was not returned. clinician review: no medical records were received for review with a clinical consultant. device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the reported patient has left hip revision for pain, pseudo tumor, and elevated cobalt levels.The exact cause of the event could not be determined because insufficient information was provided. additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
Event or Problem Description
Left hip revision for pain, pseudo tumor, and elevated cobalt levels.Cup, screws, insert, and head were revised.Competitor cup, screws, and insert were used along with a stryker universal taper ceramic head.
Additional Manufacturer Narrative
Reported event: an event regarding altr, corrosion, abnormal ion level, and instability/subluxation. involving a trident shell was reported. the event was not confirmed. method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned. -clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 4 years after implantation for pseudotumor and elevated ion levels.I can confirm that this event took place since i was able since i was able to review the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of pseudotumor and elevated ion levels are multifactorial including surgical technique factors, patient factors including activity level and bmi, and implant factors.-device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the reported patient had left hip revision for pain, pseudo tumor, instability/subluxation and elevated cobalt levels.A review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 4 years after implantation for pseudotumor and elevated ion levels.I can confirm that this event took place since i was able since i was able to review the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of pseudotumor and elevated ion levels are multifactorial including surgical technique factors, patient factors including activity level and bmi, and implant factors.The issue of instability/subluxation was not confirmed.Further information such as pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Left hip revision for pain, pseudo tumor, and elevated cobalt levels.Cup, screws, insert, and head were revised.Competitor cup, screws, and insert were used along with a stryker universal taper ceramic head update based on medical review.The preoperative diagnoses and postoperative diagnoses were the same: "pseudo-tumor left hip following left total hip arthroplasty.Cobalt and chromium toxicity following left total hip arthroplasty.Painful left hip.Instability/subluxation events following left total hip arthroplasty corrosion identified on the shell at the screw holes per the provided op report: "through the holes one could see extensive evidence for corrosion material through 3 of the 4 screw holes.This material was black and seemed consistent with corrosion".